MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381412
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte autoguard needle did not retract pulling catheter with it during process.The following information was provided by the initial reporter: attempting to start the patient's iv, iv was successfully started but when attempting to retract the needle to spring jammed and did not retract the needle or allow the needle to be removed from the iv catheter.While attempting to get the needle to retract the iv catheter was pulled out of the vein causing the patient to need another iv attempt other serious or important medical events.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 381412 and lot number 4163937.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported issue, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22131350
Report Number1710034-2025-00932
Device Sequence Number17981105
Product Code FOZ
UDI-Device Identifier00382903056033
UDI-Public(01)00382903056033(11)240621(10)4163937
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381412
Device Lot Number4163937
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date06/03/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown